Alert archive / Georgia / Flash Flood Warnings in 2022
Flash Flood Warning 30, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jul 24, 2022, 7:16 PM EDT for Tift County, Georgia. It was in force for 88 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2022, 7:16 PM EDT (23:16 UTC)
- Expired
- Jul 24, 2022, 8:44 PM EDT
- In force
- 88 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Tift County, GA
The radar
The Moody AFB radar (KVAX), 71 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 8:02 PM EDT | HEAVY RAIN 3.33 | 2 Nw Fender, GA | DAVIS WEATHER STATION MEASURED 3.33 INCHES OF RAIN IN JUST OVER 1 HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1657 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
381
WGUS52 KTAE 242316
FFWTAE
GAC277-250115-
/O.NEW.KTAE.FF.W.0030.220724T2316Z-220725T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
716 PM EDT Sun Jul 24 2022
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Southern Tift County in south central Georgia...
* Until 915 PM EDT.
* At 716 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Tifton, Omega, Phillipsburg, Unionville, Tift Airport, Fender,
Eldorado, Vanceville and Brookfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3143 8365 3147 8351 3148 8336 3148 8334
3147 8334 3147 8337 3140 8337 3140 8338
3139 8339 3139 8340 3138 8340 3138 8342
3136 8342 3136 8343 3135 8343 3135 8345
3134 8345 3133 8346 3133 8365
FLASH FLOOD...RADAR INDICATED
$$
42-DVD1 follow-up statement
262
WGUS72 KTAE 250044
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
844 PM EDT Sun Jul 24 2022
GAC277-250054-
/O.CAN.KTAE.FF.W.0030.000000T0000Z-220725T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tift GA-
844 PM EDT Sun Jul 24 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN TIFT COUNTY...
The heavy rain has ended. Please continue to heed remaining areas of
standing water.
LAT...LON 3143 8365 3147 8351 3148 8336 3148 8334
3147 8334 3147 8337 3140 8337 3140 8338
3139 8339 3139 8340 3138 8340 3138 8342
3136 8342 3136 8343 3135 8343 3135 8345
3134 8345 3133 8346 3133 8365
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 2:50 PM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jul 24, 2:50 PM EDT, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
250 PM EDT Sun Jul 24 2022
.NEAR TERM [Tonight and Monday]...
Shower and thunderstorm activity continues into this evening as a
moderate easterly sea-breeze flow regime acts on seasonably high
instability. SPC Mesoanalysis indicates widespread DCAPE of 800-
900 J/kg across over much of the tri-state area, as northerly mid
level flow advects drier air in aloft, especially north of I-10.
The environment will be supportive of thunderstorms w/ wind gusts
up to 40 mph, and a couple storms capable of damaging wind gusts,
invof I-10 in the FL Counties and closer to the I-75 in Georgia.
Storm motions propagate slowly southward within the mean cloud
layer flow. This combined with above average Precipitable Water
around 2.0 inches will yield localized poor drainage flooding,
especially in the FL Counties.
Patchy fog is possible again late tonight into Monday morning,
with guidance indicating the most coverage in Southeast Alabama
spilling over into the Georgia Counties; the forecast reflects
this.
On Monday, a moderate easterly sea-breeze flow regime continues.
PoPs are typical of this, ranging 30-60% (ISO 70%), highest in
the FL Counties. Model soundings indicate modest inverted-V or
caret profiles, resulting in more substantial DCAPE. In addition,
mid-level winds are slightly higher compared to Sunday, around
15 to 20 kts. The environment will be conducive to thunderstorms
with gusty winds, and a couple storms capable of damaging wind
gusts during the afternoon and evening hours.
.SHORT AND LONG TERM [Monday Night Through Sunday]...
High pressure will dominate through the long term. Typical
summertime conditions of showers and thunderstorms will develop
each day along the sea breeze and outflow boundaries. This
activity is not expected to be severe but some storms could
produce gusty winds, and heavy rainfall will also be a concern due
to PWAT values being around and above 2 inches. Localized
flooding may be a concern if storms begin to train over an area.
PoPs through the week will range from 30-50 percent (mainly for
the Florida counties) with the most likely time during the
afternoon and evening hours. Temperatures during this period will
be in the upper 80s and low 90s for the afternoon Highs, with heat
indices approaching and around 100 degrees. Overnight lows will
hold steady in the mid 70s.
&&
.AVIATION...
[Through 18Z Monday]
Sea-breeze driven SHRA and TSRA will move northward across the
terminals this afternoon and evening, with the highest coverage at
ECP, TLH, and VLD. Brief MVFR restrictions are possible. There
was also high enough confidence to include a TEMPO group for fog
at DHN and VLD late tonight and early Monday morning. Winds East
to Southeast, except South to Southwest at ABY and DHN, around 5
kts or less through the period.
&&
.MARINE...
High pressure will dominate the forecast which will lead to
favorable boating conditions. Seas will generally be at 1 to 2
feet, while light to gentle east and south breezes prevail.
Showers and thunderstorms will be possible each day, and may
locally raise seas and winds.
&&
.FIRE WEATHER...
Low dispersion is possible across portions of the tri-state area
on Monday due to low transport winds. Moderate dispersion returns
on Tuesday and Wednesday. Daily, seabreeze driven showers and
thunderstorms will develop during the afternoon and evening, with
the highest chances in the FL Counties, with briefly erratic winds
and heavy rainfall.
&&
.HYDROLOGY...
There are no major flooding concerns as high pressure will
dominate the forecast period. Any showers and thunderstorms that
do develop will likely be along the seabreeze and other
boundaries. Ensembles and model guidance have PWATs generally
ranging from 1.75 to 2.0 inches, so heavy rain will remain a
threat with stronger and or slow moving areas of precipitation. If
that happens, we may see localized flooding issues for urban,
low- lying, and poor drainage areas.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 91 74 90 75 / 20 60 10 30 10
Panama City 74 89 77 88 78 / 20 50 10 30 10
Dothan 72 90 74 90 74 / 30 30 0 30 0
Albany 73 91 75 91 75 / 30 30 10 20 0
Valdosta 71 91 74 91 74 / 30 40 10 20 0
Cross City 71 92 74 91 75 / 20 50 10 30 10
Apalachicola 75 87 78 86 78 / 20 40 10 30 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT this evening for Coastal
Franklin.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...LF
SHORT TERM...Montgomery
LONG TERM...Montgomery
AVIATION...LF
MARINE...Montgomery
FIRE WEATHER...LF
HYDROLOGY...KRIn the hours before
Special weather statement, Jul 24, 6:40 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
640 PM EDT Sun Jul 24 2022
GAZ159-160-242315-
Brooks GA-Lowndes GA-
640 PM EDT Sun Jul 24 2022
...A strong thunderstorm will impact portions of southwestern Lowndes
and central Brooks Counties through 715 PM EDT...
At 640 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Quitman, moving northwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Quitman, Valdosta, Morven, Nankin, Brooks Co A/p, Blue Springs and
Kinderlou.
LAT...LON 3064 8344 3064 8348 3082 8370 3099 8346
3074 8329
TIME...MOT...LOC 2240Z 141DEG 13KT 3075 8343
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jul 24, 6:41 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
641 PM EDT Sun Jul 24 2022
GAZ129-131-148-242315-
Berrien GA-Tift GA-Irwin GA-
641 PM EDT Sun Jul 24 2022
...A strong thunderstorm will impact portions of southwestern Irwin,
northwestern Berrien and eastern Tift Counties through 715 PM EDT...
At 640 PM EDT, Doppler radar was tracking a strong thunderstorm over
Enigma, or 9 miles southeast of Tifton, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tifton, Ocilla, Enigma, Mystic, Vanceville, Tift Airport, Harding,
Brookfield, Waterloo and Pinetta.
LAT...LON 3165 8326 3133 8324 3129 8343 3132 8344
3135 8343 3135 8344 3134 8345 3134 8346
3159 8356 3159 8350 3162 8350 3166 8327
TIME...MOT...LOC 2240Z 169DEG 19KT 3139 8336
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jul 24, 6:44 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
644 PM EDT Sun Jul 24 2022
GAZ129-146-242315-
Tift GA-Colquitt GA-
644 PM EDT Sun Jul 24 2022
...Strong thunderstorms will impact portions of northeastern Colquitt
and Tift Counties through 715 PM EDT...
At 643 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Tifton to 6 miles southeast of
Norman Park. Movement was north at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tifton, Omega, Norman Park, Ty Ty, Phillipsburg, Unionville,
Ellenton, Hillsdale, Cool Spring, Eldorado, Chula, Harding, Tift
Airport, Fender, Crosland and Sunsweet.
LAT...LON 3159 8350 3157 8350 3157 8347 3156 8347
3155 8342 3133 8349 3132 8351 3125 8351
3115 8355 3124 8369 3133 8368 3133 8365
3143 8365 3143 8367 3148 8367 3149 8365
3160 8365
TIME...MOT...LOC 2243Z 185DEG 8KT 3157 8351 3120 8361
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDLocal storm report, Jul 24, 6:46 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
646 PM EDT SUN JUL 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND GST 5 SSW KINDERLOU 30.74N 83.40W
07/24/2022 M40 MPH LOWNDES GA MESONET
AMBIENT WEATHER STATION GUSTED TO 40 MPH.
&&Special weather statement, Jul 24, 7:00 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
600 PM CDT Sun Jul 24 2022
ALZ065-242345-
Coffee AL-
600 PM CDT Sun Jul 24 2022
...A strong thunderstorm will impact portions of Coffee County
through 645 PM CDT...
At 600 PM CDT, Doppler radar was tracking a strong thunderstorm over
Opp, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Elba, Enterprise, Fort Rucker, New Brockton, Kinston, Perry Store,
Curtis, Carl Folsom A/p, Lucile, Ino, Turner Crossroads, Central
City, Camp Humming Hills, Clintonville, Goodman, Camp Alaflo Bsa,
Basin, Enterprise Municipal A/P, Woodland Grove Church and Alberton.
LAT...LON 3146 8620 3149 8579 3120 8579 3120 8619
3129 8620
TIME...MOT...LOC 2300Z 237DEG 18KT 3132 8627
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jul 24, 7:09 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
709 PM EDT Sun Jul 24 2022
GAZ124-242345-
Terrell GA-
709 PM EDT Sun Jul 24 2022
...A strong thunderstorm will impact portions of Terrell County
through 745 PM EDT...
At 709 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dawson, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dawson, Sasser, Bronwood, Parrott, Bridges Crossroad, Herod, Yeomans,
Clarks Mill, Dawson Municipal A/P, Graves, Oakville,
Chickasawhatchee, Doverel and Olivers Mill.
LAT...LON 3191 8438 3187 8434 3187 8430 3162 8434
3165 8454 3168 8454 3176 8457 3177 8456
3177 8460 3192 8450 3193 8439
TIME...MOT...LOC 2309Z 017DEG 10KT 3183 8443
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 4:13 PM EDT | Special Weather Statement | TAE | Dougherty | 32 min |
| Jul 24, 5:04 PM EDT | Special Weather Statement | TAE | Lanier | 26 min |
| Jul 24, 5:45 PM EDT | Special Weather Statement | TAE | Turner | 30 min |
| Jul 24, 6:04 PM EDT | Special Weather Statement | TAE | Brooks | 26 min |
| Jul 24, 6:27 PM EDT | Special Weather Statement | TAE | Colquitt | 33 min |
| Jul 24, 6:40 PM EDT | Special Weather Statement | TAE | Brooks | 35 min |
| Jul 24, 6:41 PM EDT | Special Weather Statement | TAE | Irwin | 34 min |
| Jul 24, 6:44 PM EDT | Special Weather Statement | TAE | Tift | 31 min |
| Jul 24, 6:54 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Irwin, Tift, Worth | 51 min |
| Jul 24, 7:09 PM EDT | Special Weather Statement | TAE | Terrell | 36 min |
| Jul 24, 7:22 PM EDT | Special Weather Statement | TAE | Thomas | 53 min |
Nearby
Flash Flood Warnings in Georgia, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.